Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 10, 2008, 2:33 PM CST for Lawrence County, Wayne County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 2:33 PM CST (20:33 UTC)
- Expired
- Jan 10, 2008, 3:15 PM CST
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 2:55 PM CST | TORNADO | 9 E Waynesboro, TN | AN EF2 TORNADO WITH WIND SPEEDS OF 111-135 MPH STRUCK WAYNE COUNTY. THE TORNADO COMPLETELY DESTROYED A 30 FOOT BY 30 FOOT METAL BARN. OTHER NEARBY METAL BARNS LOST MOST OF ITS ROOFS. TREES WERE SNAPPED AT THE TRUNK. THE TORNADO ENDED ON THE NATCHEZ TRACE PARKW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 102032
SVROHX
TNC099-181-102115-
/O.NEW.KOHX.SV.W.0010.080110T2033Z-080110T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN TENNESSEE...
WAYNE COUNTY IN TENNESSEE...
* UNTIL 315 PM CST
* AT 224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES SOUTH OF
COLLINWOOD...OR ABOUT 10 MILES NORTHWEST OF
UNDERWOOD-PETERSVILLE...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLLINWOOD BY 240 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3503 8792 3542 8760 3541 8754 3540 8753
3543 8751 3543 8732 3499 8769 3499 8786
TIME...MOT...LOC 2033Z 212DEG 49KT 3507 8776
$$
041 follow-up statement
000
WWUS54 KOHX 102113
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CST THU JAN 10 2008
TNC099-181-102123-
/O.EXP.KOHX.SV.W.0010.000000T0000Z-080110T2115Z/
WAYNE TN-LAWRENCE TN-
313 PM CST THU JAN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES WILL EXPIRE AT 315 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3503 8792 3542 8760 3541 8754 3540 8753
3543 8751 3543 8732 3499 8769 3499 8786
TIME...MOT...LOC 2113Z 212DEG 49KT 3553 8741
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 2:22 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 10, 2:22 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CST THU JAN 10 2008 .DISCUSSION... STRONG UPPER H5 WAVE MOVING THROUGH THE MID MS VALLEY WITH A COLD FRONT JUST AHEAD ALONG THE MS RIVER. A WARM FRONT EXTENDS EWD ALONG THE AR/MO AND KY/TN BORDER AREAS. STRONG DESTABILIZATION IS FOSTERING SEVERE TSTMS OVER THE CNTRL AND WRN PORTIONS OF THE MIDSTATE. THIS ACTIVITY WILL MOVE EWD ACROSS THE AREA THIS EVENING AS THE COLD FRONT MOVES INTO THE MIDSTATE WITH RAIN TAPERING OFF FROM THE WEST. NOT MUCH IN THE WAY OF COLD AIR BEHIND THIS FRONT...LOW TEMPS ONLY DROP INTO THE LOW TO MID 30S. THE NEXT H5 WAVE ENTERS THE MID MS VALLEY SAT NGT WITH A CHANCE OF RAIN FOR SAT NGT THRU SUN NGT...POSSIBLY MIXED WITH SNOW DURING THE LATE EVENING AND EARLY MORNING HOURS. THE NEXT WAVE MOVES SEWD OUT OF THE MIDWEST INTO THE DEEP SOUTH IN THE MON AFTN TO TUE AM TIME FRAME. THIS ALLOWS A BIT MORE COLD AIR INTO THE AREA AND ALSO A CHANCE OF RAIN AND RAIN MIXED WITH SNOW. MOS TEMPS AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT DEVIATIONS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 49 34 55 / 50 0 10 10 CLARKSVILLE 39 50 31 54 / 40 0 10 10 CROSSVILLE 39 46 30 51 / 90 0 10 10 COLUMBIA 41 50 34 56 / 50 0 10 10 LAWRENCEBURG 41 50 33 56 / 60 0 10 10 WAVERLY 40 50 32 55 / 40 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jan 10, 10:40 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111645- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1040 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
In the hours before
Local storm report, Jan 10, 1:52 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL HOHENWALD 35.55N 87.56W
01/10/2008 E0.75 INCH LEWIS TN TRAINED SPOTTER
&&
JCOHENLocal storm report, Jan 10, 1:56 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
156 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HOHENWALD 35.55N 87.56W
01/10/2008 E1.00 INCH LEWIS TN EMERGENCY MNGR
&&
JCOHENLocal storm report, Jan 10, 1:59 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 SW HOHENWALD 35.52N 87.60W
01/10/2008 E1.75 INCH LEWIS TN AMATEUR RADIO
&&
JCOHENLocal storm report, Jan 10, 2:07 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BERRY HILL 36.12N 86.77W
01/10/2008 E1.75 INCH DAVIDSON TN TRAINED SPOTTER
&&
21Local storm report, Jan 10, 2:19 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST HOHENWALD 35.55N 87.56W
01/10/2008 E70 MPH LEWIS TN TRAINED SPOTTER
WIND GUSTS TO 70 MPH AND GOLFBALL HAIL
&&
21Local storm report, Jan 10, 2:30 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD MOUNT JULIET 36.21N 86.52W
01/10/2008 WILSON TN EMERGENCY MNGR
INTERSECTION OF SAUNDERSVILLE RD AND LUCY DRIVE IS
IMPASSABLE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:03 PM CST | Areal Flood Advisory | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 114 days |
| Jan 10, 12:22 PM CST | Tornado Warning | OHX | Montgomery | 23 min |
| Jan 10, 1:10 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jan 10, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 33 min |
| Jan 10, 1:35 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 25 min |
| Jan 10, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 33 min |
| Jan 10, 2:04 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Jan 10, 2:17 PM CST | Tornado Warning | OHX | Maury | 28 min |
| Jan 10, 2:28 PM CST | Tornado Warning | OHX | Williamson | 32 min |
| Jan 10, 2:36 PM CST | Tornado Warning | OHX | Lewis | 24 min |
| Jan 10, 2:41 PM CST | Areal Flood Advisory | OHX | Davidson, Giles, Hickman, Lawrence, Lewis, Marshall and 8 more | 181 days |
| Jan 10, 2:49 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 41 min |
| Jan 10, 2:51 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 24 min |
| Jan 10, 3:12 PM CST | Flash Flood Warning | OHX | Davidson, Lewis, Macon, Marshall, Maury, Rutherford and 5 more | 3 hr |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 37 min |
| Jan 10, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Jan 10, 3:57 PM CST | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Jan 10, 4:20 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.